File Download

There are no files associated with this item.

  Links for fulltext
     (May Require Subscription)
Supplementary

Article: Optimal financing and dividend strategies in a dual model with proportional costs

TitleOptimal financing and dividend strategies in a dual model with proportional costs
Authors
KeywordsDividend payment
Equity issuance
Hamilton-Jacobi-Bellman equation
Optimal strategy
Proportional transaction costs
The dual risk model
Issue Date2010
PublisherAmerican Institute of Mathematical Sciences. The Journal's web site is located at http://aimsciences.org/journals/jimo/description.htm
Citation
Journal Of Industrial And Management Optimization, 2010, v. 6 n. 4, p. 761-777 How to Cite?
AbstractWe consider the optimal control problem with dividend payments and issuance of equity in a dual risk model. Such a model might be appropriate for a company that specializes in inventions and discoveries, which pays costs continuously and has occasional profits. Assuming proportional transaction costs, we aim at finding optimal strategy which maximizes the expected present value of the dividends payout minus the discounted costs of issuing new equity before bankruptcy. By adopting some of the techniques and methodologies in LØkka and Zervos (2008), we construct two categories of suboptimal models, one is the ordinary dual model without issuance of equity, the other one assumes that, by issuing new equity, the company never goes bankrupt. We identify the value functions and the optimal strategies corresponding to the suboptimal models in two different cases. For exponentially distributed jump sizes, closed-form solutions are obtained.
Persistent Identifierhttp://hdl.handle.net/10722/135507
ISSN
2015 Impact Factor: 0.776
2015 SCImago Journal Rankings: 0.639
ISI Accession Number ID
Funding AgencyGrant Number
Research Grants Council of the Hong Kong Special Administrative Region, ChinaHKU 754008H
National Natural Science Foundation of China10971068
70871058
National Basic Research Program of China (973 Program)2007CB814904
Program for New Century Excellent Talents in UniversityNCET-09-0356
Fundamental Research Funds for the Central Universities
Funding Information:

This work was supported by the Research Grants Council of the Hong Kong Special Administrative Region, China (project No. HKU 754008H), National Natural Science Foundation of China (10971068, 70871058), National Basic Research Program of China (973 Program) under grant number 2007CB814904 and Program for New Century Excellent Talents in University (NCET-09-0356) and the Fundamental Research Funds for the Central Universities.

References
Grants

 

DC FieldValueLanguage
dc.contributor.authorYao, Den_HK
dc.contributor.authorYang, Hen_HK
dc.contributor.authorWang, Ren_HK
dc.date.accessioned2011-07-27T01:36:10Z-
dc.date.available2011-07-27T01:36:10Z-
dc.date.issued2010en_HK
dc.identifier.citationJournal Of Industrial And Management Optimization, 2010, v. 6 n. 4, p. 761-777en_HK
dc.identifier.issn1547-5816en_HK
dc.identifier.urihttp://hdl.handle.net/10722/135507-
dc.description.abstractWe consider the optimal control problem with dividend payments and issuance of equity in a dual risk model. Such a model might be appropriate for a company that specializes in inventions and discoveries, which pays costs continuously and has occasional profits. Assuming proportional transaction costs, we aim at finding optimal strategy which maximizes the expected present value of the dividends payout minus the discounted costs of issuing new equity before bankruptcy. By adopting some of the techniques and methodologies in LØkka and Zervos (2008), we construct two categories of suboptimal models, one is the ordinary dual model without issuance of equity, the other one assumes that, by issuing new equity, the company never goes bankrupt. We identify the value functions and the optimal strategies corresponding to the suboptimal models in two different cases. For exponentially distributed jump sizes, closed-form solutions are obtained.en_HK
dc.languageengen_US
dc.publisherAmerican Institute of Mathematical Sciences. The Journal's web site is located at http://aimsciences.org/journals/jimo/description.htmen_HK
dc.relation.ispartofJournal of Industrial and Management Optimizationen_HK
dc.rightsJournal of Industrial and Management Optimization. Copyright © American Institute of Mathematical Sciences.-
dc.subjectDividend paymenten_HK
dc.subjectEquity issuanceen_HK
dc.subjectHamilton-Jacobi-Bellman equationen_HK
dc.subjectOptimal strategyen_HK
dc.subjectProportional transaction costsen_HK
dc.subjectThe dual risk modelen_HK
dc.titleOptimal financing and dividend strategies in a dual model with proportional costsen_HK
dc.typeArticleen_HK
dc.identifier.openurlhttp://library.hku.hk:4550/resserv?sid=HKU:IR&issn=1547-5816&volume=6&issue=4&spage=761&epage=777&date=2010&atitle=Optimal+financing+and+dividend+strategies+in+a+dual+model+with+proportional+costs-
dc.identifier.emailYang, H: hlyang@hku.hken_HK
dc.identifier.authorityYang, H=rp00826en_HK
dc.description.naturelink_to_subscribed_fulltext-
dc.identifier.doi10.3934/jimo.2010.6.761en_HK
dc.identifier.scopuseid_2-s2.0-77957788947en_HK
dc.identifier.hkuros187198en_US
dc.relation.referenceshttp://www.scopus.com/mlt/select.url?eid=2-s2.0-77957788947&selection=ref&src=s&origin=recordpageen_HK
dc.identifier.volume6en_HK
dc.identifier.issue4en_HK
dc.identifier.spage761en_HK
dc.identifier.epage777en_HK
dc.identifier.isiWOS:000281813300004-
dc.publisher.placeUnited Statesen_HK
dc.relation.projectRisk Management of Equity-Linked Insurance Products-
dc.identifier.scopusauthoridYao, D=17436591500en_HK
dc.identifier.scopusauthoridYang, H=7406559537en_HK
dc.identifier.scopusauthoridWang, R=7405334582en_HK

Export via OAI-PMH Interface in XML Formats


OR


Export to Other Non-XML Formats